Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 129, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 12, 2001, 6:42 PM EST for Union County, Indiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 6:42 PM EST (23:42 UTC)
- Expired
- Jun 12, 2001, 7:30 PM EST
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Union County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:00 PM EST | Thunderstorm Wind 50 E | Liberty, IN | Eight trees and a few power lines reported down across the southeast portion of the county |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 122343 SVRILN INC161-130030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 642 PM EST TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN INDIANA... * UNTIL 730 PM EST... * AT 642 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LIBERTY...OR ABOUT 12 MILES NORTHWEST OF OXFORD...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LIBERTY... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAINL... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ SEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:30 PM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 12, 1:30 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT TUE JUN 12 2001 H5 RIDGE WITH AXIS CURRENTLY OVER MISSISSIPPI VALLEY IS PROGGED TO BE CENTERED OVER OHIO 12Z WEDNESDAY. RIDGE WILL REMAIN DOMINANT OVER THE NEXT TWO DAYS...AND MOST OF UPPER DYNAMICS WILL REMAIN ON THE WESTERN FLANK OF THE RIDGE AND IN THE SOUTHEAST NEAR TS ALLISON'S REMNANTS. WEAK SFC PATTERN WILL PERSIST IN OUR AREA THROUGH THE FCST PERIOD WITH MOST ORGANIZED PRECIP NEAR NORTHERN PLAINS LOW AND ALLISON'S REMNANTS. THIS EVENING'S MAIN CONCERN WILL BE FROM ACTIVITY THAT DEVELOPS ALONG OUTFLOW THAT IS ACROSS NORTHERN OHIO. I'LL GO WITH 'THIS EVENING' PERIOD...WITH BETTER CHANCE NORTH CLOSER TO THE BOUNDARY AND 20 POPS SOUTH. WITH H5 RIDGE BUILDING ON WEDNESDAY AND ALLISON'S REMNANTS STAYING FARTHER SOUTHEAST THAN PREVIOUSLY EXPECTED...I'LL REMOVE POPS IN ZONES WHILE PUTTING 20% IN CCF. FOR WEDNESDAY NIGHT...I'LL HAVE 30 POPS ONLY IN THE SOUTHEAST CLOSER TO TROPICAL REMNANTS. FOR THURSDAY I'LL GO WITH 30 POPS IN THE EAST WITH PVA AND MOISTURE WORKING IN THERE AND DRIER CONDITIONS IN THE WEST. FWC TEMPS HAVE GENERAL TREND CORRECT WITH HIGHS AROUND 90 THE NEXT COUPLE DAYS. HIGH OF 93 AT DAY ON WEDNESDAY LOOKS A BIT HIGH AND 89 AT CVG ON THURSDAY LOOKS LOW...BUT REST OF FWC HIGHS LOOK HARD TO BEAT. FWC LOWS IN UPPER 60S APPEAR SLIGHTLY COOL SO I'LL GENERALLY GO A DEGREE OR TWO ABoOVE FWC. SPS WILL BE ISSUED AGAIN TO HIGHLIGHT THE HOT AND HUMID CONDITIONS. .ILN...NONE. CONIGLIO
In the hours before
Special weather statement, Jun 12, 2:52 PM EST, 3 hours 50 minutes before
OHZ061-077-122030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 352 PM EDT TUE JUN 12 2001 ...HOT WEATHER WILL CONTINUE ON WEDNESDAY AND THURSDAY... HIGH TEMPERATURES ARE FORECAST TO BE IN THE LOWER 90S ON WEDNESDAY AND THURSDAY. THESE HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES IN THE UPPER 90S. NIGHTTIME TEMPERATURES WILL REMAIN WARM WITH LOWS AROUND 70 DEGREES. THIS WILL BE THE FIRST OUTBREAK OF HOT WEATHER OF THE YEAR. THE LAST TIME DAYTON REACHED 90 DEGREES OR HIGHER WAS SEPTEMBER 12TH 1999. THE LAST TIME CINCINNATI EXPERIENCED 90 OR WARMER WAS SEPTEMBER 2ND 2000. TEMPERATURES WILL RETURN CLOSER TO AVERAGE LEVELS BY THE WEEKEND. HERE ARE SOME HEAT-RELATED SAFETY TIPS: DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES. WEAR LOOSE...LIGHTWEIGHT...LIGHT-COLORED CLOTHING. BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN. USE A CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM. DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN A CLOSED VEHICLE. BE A GOOD NEIGHBOR AND FRIEND. CHECK ON THOSE 2WHO MAY BE AT HIGH RISK FOR HEAT-RELATED ILLNESS. INDIVIDUALS ON ANTI-DEPRESSANT OR HEART MEDICATIONS SHOULD CHECK WITH THEIR DOCTOR TO SEE IF HEAT PUTS THEM AT AN INCREASED RISK. CONIGLIO
Local storm report, Jun 12, 5:18 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
618 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0612 PM HUBER HEIGHTS OH .75 INCH HAIL
06/12/01 MONTGOMERYLocal storm report, Jun 12, 5:45 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
645 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 PM GROVE CITY OH .75 INCH HAIL
06/12/01 FRANKLIN
TPJNearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.